MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that once advanced inside the cartridge, the intraocular lens was torn.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Correction: in the initial mdr submitted, was not populated as required.Been updated to include the concomitant product 1mtec30, lot number cc03487.Concomitant medical products: 1mtec30, lot number cc03487.Additional information received reported no patient injury.Also, the cartridge was difficult to use, the iol tore, and there was no other damage to the lens.No additional information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 08/15/2017.Device returned to manufacturer? yes.Device evaluation: the product was inspected by a qualified inspector using a 12x magnification, it can be seen that there was a piece of the optic edge missing and the center of the optic body was damaged.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6795701
Report Number9614546-2017-00750
Device Sequence Number13673267
Product Code MFK
UDI-Device Identifier05050474560741
UDI-Public(01)05050474560741(17)190813
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/13/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/11/2017
09/26/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date09/05/2017
10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1